Vermont, 2001Damaging Wind in Vermont, June 30, 2001
June 30, 2001 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 30, 1:15 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 30, 1:15 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
215 PM EDT SAT JUN 30 2001
SCT CONVECTION RIGHT ABT ON CUE...MAINLY W OF HDSVLY AND A BKN LN
K1V4-KSYR. ETA KEEPS SEVERAL HND CAPES OVR DIST DURG NGT...RCHG
A CREST IN THE 1500-2000 J/KG BALLPARK WITH FROPA SUN. GEM/ETA/NGM/
AVN RUN ALL SEEM TO BE IN REASONABLE AGREEMENT ON PROGGED POSITION
OF STG CDFNT SOMEWHERE INVOF KPSM-KHPN-KPHL COORIDOR AT 00Z MON.
SHOULD YANK FNT THRU DIST RIGHT ARND TIME OF MAX HEATING. APPEARS
UPR SUPPORT IS SUFFICIENTLY IN TRAIL SUCH THAT SOME CONVECTION MAY
CONT INTO THE EVNG...HOWEVER POST-FNTL DRY INTRUSION APT TO LIMIT
QPF IN NW FLOW ENVIRONMENT. THEREAFTER...NGM JUMPS SLGTLY AHEAD OF
THE PACK BY 12Z MON ACRS NC...BUT BY THEN NO LONGER A FACTOR. BY 00Z
TUE...SFC RDG POSITIONED ERN VA-LWR GRTLKS. BY WED...MID-LVL ASSUMES
CYC CURVATURE AND REINFORCING SHOT OF COOL AIR /SHOULD THIS READ
CLIPPER/ ARRIVES FOR WED NGT INTO SMALL HOURS OF THU WITH PCPN AT
LEAST A COUPLE HND MILES IN ADVANCE. POLAR VORTEX AT H2.5 ROLLS INTO
WRN QUE BY THU. MCKINLEY/GJM
.ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.
In the hours before
Special weather statement, Jun 30, 10:55 AM EST, 3 hours 49 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
010000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1155 AM EDT SAT JUN 30 2001
...THERE IS THE THREAT OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON...
A STRONG COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN
NEW ENGLAND SUNDAY AFTERNOON. THIS COLD FRONT WILL INTERACT WITH
THE VERY WARM AND HUMID AIR MASS THAT HAS BEEN OVER THE REGION FOR
THE PAST SEVERAL DAYS...AND A LINE OF THUNDERSTORMS IS LIKELY TO
FORM ALONG OR JUST AHEAD OF THE COLD FRONT. THIS LINE OF
THUNDERSTORMS WILL SWEEP RAPIDLY ACROSS THE REGION SUNDAY
AFTERNOON.
FORECAST ATMOSPHERIC CONDITIONS FOR SUNDAY AFTERNOON LOOK FAVORABLE
FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND SOME OF THE
THUNDERSTORMS SUNDAY AFTERNOON COULD PRODUCE DAMAGING WIND GUSTS AND
LARGE HAIL.
THUNDERSTORMS WILL ALSO FORM ACROSS EASTERN NEW YORK AND WESTERN NEW #
ENGLAND THIS AFTERNOON AND EVENING...BUT THEY ARE UNLIKELY TO BECOME
SEVERE IN TERMS OF WIND AND HAIL DAMAGE. HOWEVER...THUNDERSTORMS
THIS AFTERNOON MAY CONTAIN DOWNPOURS.
Thunderstorm Wind, Windham
- When
- June 30, 2:44 PM EST
- Where
- Windham County, Brattleboro
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.850, -72.567
A weak trough rippling through a very unstable air mass, touched off a round of thunderstorms in southern Vermont during the afternoon of June 30. One of the storms became severe in Windham County. Thunderstorm winds brought a large tree and wires down in Brattleboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 30, 20011 death · 1 injured · 1 event
- Lightning Strike in New York, June 30, 200113 injured · 1 event
- Lightning Strike in Pennsylvania, June 30, 20017 injured · $100,000 · 1 event
- Tornado and Hail in Massachusetts, June 30, 2001$57,000 · F0 · 31 events
- Hail and Damaging Winds in Massachusetts, June 30, 2001$71,000 · 0.88 in hail · 7 events
- Damaging Wind in Connecticut, June 30, 2001$75,000 · 1 event
- Flood and Hail in Oklahoma, June 30, 2001$41,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 30, 2001$55,000 · 1 event
- Damaging Wind in Florida, June 30, 2001$50,000 · 1 event
- Hail in Nebraska, June 30, 2001$50,000 · 2 in hail · 1 event
- Hail in Nebraska, June 30, 2001$40,000 · 1.75 in hail · 1 event
- Wildfire in California, June 30, 2001$27,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252579.